When I was taking Asacol, over a two year period, I went from being moderately active to not even being able to keep my eyes
open during my lunch break. When I stopped the Asacol, for a couple of weeks I felt like the fog had been lifted from my mind/body. But soon enough, a full blown flare appeared, so I wasn't able to enjoy the new found energy I had. Now I'm on Lialda, and the same thing is starting to happen, which leads me to believe I have a slight intolerance to 5-ASAs.
Your tiredness could be the UC, or it could be the Asacol. If you want to try life without Asacol, do a slow taper, and keep your doctor informed about
what you are doing. If you go into a flare after going off the Asacol, you'll want to have a back-up plan in place and ready to go quickly, especially if you are starting a new job.
Good luck, and I hope you find something that works for you.
36 y.o. male
Diagnosed w/ moderate UC in May '06
Meds & supplements:
Asacol, Florastor, VSL#3, Wellbutrin XL, Prozac, multi-vitamin, Allegra, Lialda, Colocort, Prednisone, flaxseed oil, L-glutamine.